Alert archive / New York / Flash Flood Warnings in 2002
Flash Flood Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 14, 2002, 4:41 PM EDT for Onondaga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2002, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 14, 2002, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 142041 FFWBGM NYC067-142330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 436 PM EDT FRI JUN 14 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED A * FLASH FLOOD WARNING FOR... ONONDAGA COUNTY IN CENTRAL NEW YORK * UNTIL 730 PM EDT. * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL BANDS OF SHOWERS MOVING INTO NORTHERN ONONDAGA COUNTY...INCLUDING THE FOLLOWING LOCATIONS BALDWINSVILLE...CICERO...CLAY...LIVERPOOL...LYSANDER...NORTH SYRACUSE...PLAINVILLE AND VILLAGE GREEN. WATERS CONTINUE TO RUN HIGH FROM EARLIER HEAVY RAINS IN THIS AREA. MANY ROAD CLOSURES AND WASHOUTS REMAIN. ADDITIONAL RAINFALL WILL ONLY AGGRAVATE EXISTING PROBLEMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4323 7650 4308 7647 4307 7603 4321 7602
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:49 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 14, 2:49 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 249 PM EDT FRI JUN 14 2002 UPPER LOW CONTINUES TO CHURN ACROSS PARTS OF THE GREAT LAKES REGION THIS AFTERNOON. AT THE SURFACE, BOUNDARY STRETCHES ACROSS PARTS OF WESTERN NEW YORK, THROUGH WESTERN PENNSYLVANIA. BACK EDGE OF PRECIPITATION ACROSS THE CENTRAL SECTIONS OF THE FORECAST AREA AT THIS TYPING. EXPECT THIS TO CONTINUE MOVING EASTWARD AND SHOULD CLEAR THE AREA THIS EVENING. EXPECTED SCATTERED SHOWERS THROUGH THE REST OF THE NIGHT. UPPER LOW SHOULD MOVE SLOWLY NORTHEAST THROUGH MONDAY, OPENING UP AND MOVING OUT OF THE AREA THROUGH TUESDAY. SERIES OF VORTICITY MAXES MOVING AROUND THE UPPER LOW AND ACROSS THE AREA DURING ITS TREK ACROSS THE NORTHEAST. MODEL HINTING AT AND SIGNIFICANT WAVE MOVING ACROSS THE AREA AFTER MIDNIGHT, BUT WILL MONITOR THIS THROUGH THE EVENING. BETTER INSTABILITIES ACROSS MOST OF THE AREA SATURDAY, SO WILL CONTINUE WITH THE MENTION OF THUNDER. WILL TAPPER OFF PROBABILITIES SATURDAY NIGHT AND INTO SUNDAY AS UPPER TROUGH AND SURFACE REFLECTION MOVE NORTH AND EAST OF THE AREA. RAM(65) .BGM...NONE.
In the hours before
Local storm report, Jun 14, 2:47 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
247 PM EDT FRI JUN 14 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM BALDWINSVILLE NY FLASH FLOODS
06/14/02 ONONDAGA ROUTE 370 CLOSED DUE TO
FLOODING. NUMEROUS HOMES
AND BASEMENTS FLOODED.
SCHOOL CLOSED BECAUSE OF
FLOODING REPORTED BY
EMERGENCY MANAGEMENT.
0220 PM BALDWINSVILLE NY FLASH FLOODS
06/14/02 ONONDAGA STATE OF EMERGENCY IN
BALDWINSVILLE ALL ROADS
CLOSED FROM FLOODING
REPORTED BY MEDIA.
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:26 AM EDT | Flash Flood Warning | BGM | Onondaga | 6 hr |
Nearby
Flash Flood Warnings in New York, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.